Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 1, 2017, 8:03 PM CDT for Wood County, Wisconsin. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 8:03 PM CDT (01:03 UTC)
- Expired
- Aug 1, 2017, 9:30 PM CDT
- In force
- 87 min
- Issued by
- NWS Green Bay, WI
County Wood County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS83 KGRB 020103 SPSGRB Special Weather Statement National Weather Service Green Bay WI 803 PM CDT TUE AUG 1 2017 WIZ035-020230- Wood WI- 803 PM CDT TUE AUG 1 2017 ...STRONG THUNDERSTORM APPROACHING SOUTHWESTERN WOOD COUNTY... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near Shortville, or 8 miles east of Neillsville, moving southeast at 20 mph. Up to one half inch hail and winds gusts to 30 mph will be possible with this storm. Locations impacted include... Pittsville, Babcock, Nekoosa, Port Edwards, Cranmoor, Sandhill Wildlife Area, North Wood County Park, Walker, Dexterville and Lindsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead localized flooding and ponding of water on roadways. && LAT...LON 4467 9031 4425 8972 4425 9028 4429 9032 TIME...MOT...LOC 0100Z 320DEG 18KT 4455 9042 $$ TDH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:39 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 1, 4:39 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 439 PM CDT Tue Aug 1 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 302 PM CDT Tue Aug 1 2017 The main emphasis to this part of the forecast will be precipitation trends through this evening due to the advancing cold front and mainly for Wednesday afternoon due to instability and passage of a mid-level shortwave. The 19z MSAS surface analysis indicated a pre-frontal trough that stretched from central Lake Superior southwest through northeast WI into northeast IA. The cold front extended from western Lake Superior southwest through northwest WI into southeast MN. The radar mosaic showed two lines of showers and thunderstorms associated with the aforementioned features. Scattered showers/thunderstorms will continue to push across the forecast area as the pre-frontal trough exits the area late this afternoon and the cold front slowly moves southeast tonight. Lack of shear and weakening instability should preclude any storms from becoming severe, however small hail and gusty winds are possible. The main impact from this frontal passage may be heavy rain with dew points in the 60s to around 70 degrees and PW values around 1.5 inches. Most of the precipitation is expected to diminish this evening north, around or shortly after midnight south. There could be some patchy fog development late tonight depending on how much precipitation fell. Min temperatures to range from the middle to upper 50s north-central, middle 60s east-central WI. Drier air will be slow to overspread the region on Wednesday and with some models showing a weak mid-level shortwave moving across WI during peak heating, there will be a chance of mainly afternoon showers and thunderstorms over most of northeast WI. The exception may be far eastern WI where northeast winds to bring a stable marine layer inland. Otherwise, morning clouds should break into a mix of sun and clouds with cooler temperatures. Look for readings to only reach the lower to middle 70s north-central/near Lake MI, mainly upper 70s elsewhere. .LONG TERM...Wednesday Night Through Tuesday Issued at 302 PM CDT Tue Aug 1 2017 The main concerns during this part of the forecast are potential for showers and storms, especially for the latter half of the work week. Models continued to show differences in the track of a surface low that is forecast to move across Wisconsin Thursday afternoon into Thursday night. The NAM, GFS, Canadian and ECMWF all showed measurable rain across the entire area. The NAM kept the low to our south, while the others had at least part of the area in the warm sector of the system. The SPC severe outlook for day 3, 12Z Thu through 12Z Fri, had a small part of the southern forecast area in a marginal risk of severe. This may need to be pushed a little farther north since the 12Z model run showed the low taking a more northerly track than 00Z run. An upper level cyclone is expected to pass through Wisconsin on Friday, keeping at least chance PoPs going through the day. Looks like there could be some rainfall totals in excess of 2 inches across some part of the area before the event is done. Much cooler temperatures are in store for Thursday and Friday, with warmer, though cooler than normal, air moving back in for the weekend into early next week. && .AVIATION...for 00Z TAF Issuance Issued at 439 PM CDT Tue Aug 1 2017 Two primary locations for convection through the early evening hours. The first area developed mid afternoon along a pre frontal trough over eastern Wisconsin and continues to pass over the Door Peninsula area and adjacent water late this afternoon. Next band associated with the cold front working into north central Wisconsin late this afternoon. Anticipate convection to gradually diminish this evening with loss of daytime heating but convection will still linger at least through the early evening hours as low level instability will still be available with surface dewpoints in the 60s. Otherwise between bands of convection, VFR conditions should dominate this evening. Patchy MVFR fog is possible later tonight. Low level surface dewpoints remain in the lower 60s to possibly produce more isolated storms Wednesday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Aug 1, 2:48 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Tue Aug 1 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Tue Aug 1 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected across the entire area. A few strong thunderstorms with small hail and gusty winds are possible, but organized severe weather is not anticipated at this time. Heavy rainfall appears to be the main threat which could create ponding on area roadways. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms from Wednesday afternoon through Thursday night. Locally heavy rainfall is possible. There is a marginal risk of severe storms late Thursday into Thursday evening, generally south of a line from Berlin to Manitowoc. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail, wind gusts over 40 mph and rainfall amounts over one inch to the National Weather Service in Green Bay. LMZ521-522-541>543-022000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Tue Aug 1 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms can be expected. Any storms would pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms again late Wednesday night through Thursday night. A period of conditions hazardous for small craft is likely Thursday into Friday. Gale force gusts are possible late Thursday night into Friday. AK/MG
In the hours before
Special weather statement, Aug 1, 5:19 PM CDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Green Bay WI 519 PM CDT TUE AUG 1 2017 WIZ074-012245- Southern Oconto County WI- 519 PM CDT TUE AUG 1 2017 ...THUNDERSTORMS WITH HEAVY RAIN JUST SOUTH OF OCONTO... At 516 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms 7 miles southwest of Oconto, or 13 miles northwest of Bay Shore Park, moving east at 10 mph. Winds in excess of 30 mph and very heavy rainfall will be possible with these storms. Locations impacted include... Little Suamico, Abrams, Pensaukee, Sobieski and Brookside. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4468 8815 4484 8814 4488 8783 4468 8794 TIME...MOT...LOC 2216Z 272DEG 9KT 4479 8798 Skowronski
Special weather statement, Aug 1, 6:08 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
608 PM CDT TUE AUG 1 2017
WIZ038-049-012330-
Calumet-Outagamie-
608 PM CDT TUE AUG 1 2017
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN CALUMET
AND SOUTHEASTERN OUTAGAMIE COUNTIES...
At 604 PM CDT, a small cluster of thunderstorms was located near
Darboy, or just southeast of Appleton. The storms will continue to
slowly develop to the southeast, bringing downpours to the southeast
Outagamie County and northwest Calumet County areas.
Locations impacted include...
Darboy, High Cliff State Park, Northern Lake Winnebago, Harrison and
Combined Locks.
The heavy rainfall may cause localized flooding of roadways. Do not
drive your vehicle through flooded roadways.
LAT...LON 4413 8840 4424 8840 4424 8841 4430 8841
4429 8822 4405 8821
TIME...MOT...LOC 2304Z 290DEG 11KT 4420 8833
SkowronskiSpecial weather statement, Aug 1, 6:22 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Green Bay WI
622 PM CDT TUE AUG 1 2017
WIZ010-011-018-019-020045-
Langlade WI-Oneida WI-Forest WI-Lincoln WI-
622 PM CDT TUE AUG 1 2017
...SCATTERED STRONG STORMS MOVING OVER NORTH CENTRAL WISCONSIN...
At 619 PM CDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from Rhinelander to just north
of Merrill. Movement was southeast at 25 mph.
Half inch hail and winds gusts to 30 mph will be possible with these
storms. Locally heavy rainfall will be possible due to the slow
movement.
Locations impacted include...
Antigo, Crandon, Merrill, White Lake, Parrish, Carter, Pearson,
Council Grounds State Park, Elcho and Laona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall will reduce visibilities for motorists. Do not
drive your vehicle through flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4515 8988 4574 8919 4555 8844 4538 8859
4538 8868 4527 8868 4512 8881
TIME...MOT...LOC 2319Z 296DEG 20KT 4566 8918 4525 8970
TDHSpecial weather statement, Aug 1, 6:37 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Green Bay WI 637 PM CDT TUE AUG 1 2017 WIZ049-020000- Calumet WI- 637 PM CDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALUMET COUNTY UNTIL 700 PM CDT... At 634 PM CDT, Doppler radar was tracking a strong thunderstorm over High Cliff State Park, or 8 miles southeast of Appleton, moving southeast at 10 mph. The storm had intensified within the past 15 minutes, and now appears capable of producing dime-sized hail and brief wind gusts to 35 mph in addition to torrential rainfall. Locations impacted include... High Cliff State Park and St John. If the storm holds together, it will also affect Hilbert by 650 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4414 8833 4424 8833 4424 8813 4406 8814 TIME...MOT...LOC 2334Z 294DEG 10KT 4418 8827 Skowronski
Special weather statement, Aug 1, 7:04 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Green Bay WI 704 PM CDT TUE AUG 1 2017 WIZ049-020030- Calumet- 704 PM CDT TUE AUG 1 2017 ...THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT CALUMET COUNTY... At 659 PM CDT, a small cluster of thunderstorm was located a couple miles east of High Cliff State Park, or 13 miles southeast of Appleton. The storms were moving southeast at 10 mph. Although the storms had weakened, they will still be capable of producing brief wind gusts to around 30 mph and heavy downpours as they push into eastern Calumet County. Locations impacted include... Brillion, Sherwood, Hilbert, Potter, and St John. Do not drive your vehicle through flooded roadways. LAT...LON 4411 8825 4420 8824 4420 8806 4404 8806 TIME...MOT...LOC 2359Z 295DEG 12KT 4415 8818 Skowronski
Special weather statement, Aug 1, 8:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 803 PM CDT TUE AUG 1 2017 WIZ035-020230- Wood WI- 803 PM CDT TUE AUG 1 2017 ...STRONG THUNDERSTORM APPROACHING SOUTHWESTERN WOOD COUNTY... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm near Shortville, or 8 miles east of Neillsville, moving southeast at 20 mph. Up to one half inch hail and winds gusts to 30 mph will be possible with this storm. Locations impacted include... Pittsville, Babcock, Nekoosa, Port Edwards, Cranmoor, Sandhill Wildlife Area, North Wood County Park, Walker, Dexterville and Lindsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead localized flooding and ponding of water on roadways. && LAT...LON 4467 9031 4425 8972 4425 9028 4429 9032 TIME...MOT...LOC 0100Z 320DEG 18KT 4455 9042 TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:04 PM CDT | Special Weather Statement | GRB | Calumet | 26 min |
| Aug 2, 3:50 AM CDT | Small Craft Advisory | GRB | 24 hr |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.